Get access

Postcoital Penile Drug Eruption in a Co-Trimoxazole-Sensitive Patient Following Vaginal Use of Triple Sulfa Vaginal Cream by His Partner

Authors

  • Javaad Zargooshi MD,

    1. Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Kermanshah, Iran
    2. Department of Urology, Kermanshah University of Medical Sciences, Kermanshah, Iran
    Search for more papers by this author
  • Hossein Kavoussi MD,

    1. Department of Dermatology, Kermanshah University of Medical Sciences, Kermanshah, Iran
    Search for more papers by this author
  • Elham Rahmanian Nurse Researcher,

    1. Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Kermanshah, Iran
    Search for more papers by this author
  • Hiwa Motaee MD,

    Corresponding author
    1. Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Kermanshah, Iran
      Hiwa Motaee, MD, Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Muhammad Zakariya Razi (Rhazes) Boulevard, Kermanshah 67145, Iran. Tel: +98 831 4276499; Fax: +98 831 4276355; E-mail: drmotaaee@yahoo.com
    Search for more papers by this author
  • Mozhgan Kohzadi RM,

    1. Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Kermanshah, Iran
    Search for more papers by this author
  • Samad Nourizad MD

    1. Department of Anesthesiology, Kermanshah University of Medical Sciences, Kermanshah, Iran
    Search for more papers by this author

Hiwa Motaee, MD, Rhazes Center for Research in Family Health and Sexual Medicine, Kermanshah University of Medical Sciences, Muhammad Zakariya Razi (Rhazes) Boulevard, Kermanshah 67145, Iran. Tel: +98 831 4276499; Fax: +98 831 4276355; E-mail: drmotaaee@yahoo.com

ABSTRACT

Introduction.  This is a report of a very rare case of proven postcoital penile drug eruption in a patient following vaginal use of triple sulfa vaginal cream by his partner.

Aim.  To report the rare case of cross-reaction following vaginal use of triple sulfa vaginal cream in partner.

Methods.  A case of postcoital penile drug eruption in a patient following vaginal use of triple sulfa vaginal cream in his partner is presented including subjective reporting, physical examination, and laboratory evaluations.

Results.  We report a 42-year-old man with known sensitivity to trimethoprim/sulfamethoxazole (co-trimoxazole) who developed a penile drug eruption at the glans after having intercourse with his wife, who was taking sulfathiazole/sulfacetamide/sulfabenzamide (triple sulfa) vaginal cream. The nature of the lesion was confirmed by a rechallenge test.

Conclusion.  To our knowledge, this is the fourth case of proven postcoital penile drug eruption in a patient following vaginal use of triple sulfa vaginal cream in his partner. Our case illustrates the importance of history taking. In clinical practice of urology, it is not rare to see patients who present with strange penile lesions following coitus. To reach a correct diagnosis, one should obtain a drug history of the sexual partner and allergic history of the patient in such cases. Zargooshi J, Kavoussi H, Rahmanian E, Motaee H, Kohzadi M, and Nourizad S. Postcoital penile drug eruption in a co-trimoxazole-sensitive patient following vaginal use of triple sulfa vaginal cream by his partner. J Sex Med 2012;9:758–760.

Get access to the full text of this article

Ancillary